Fama–MacBeth two-pass regressions: Improving risk premia estimates
Jushan Bai and
Guofu Zhou
Finance Research Letters, 2015, vol. 15, issue C, 31-40
Abstract:
In this paper, we provide the asymptotic theory for the widely used Fama and MacBeth (1973) two-pass risk premia estimates in the usual case of a large number of assets. We demonstrate analytically and using simulations that the standard OLS and GLS estimators can contain large bias when the time series sample size is small, but our proposed OLS and GLS estimators can reduce the bias significantly.
Keywords: Cross-section; Fama–MacBeth; Risk premia; Asset pricing models (search for similar items in EconPapers)
JEL-codes: C11 C21 G11 G12 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1544612315000689
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:finlet:v:15:y:2015:i:c:p:31-40
DOI: 10.1016/j.frl.2015.08.001
Access Statistics for this article
Finance Research Letters is currently edited by R. Gençay
More articles in Finance Research Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().